Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 16, 2018, 2:58 PM PST for Elko County, Nye County, White Pine County, Nevada. It took effect at Feb 18, 2018, 7:00 AM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2018, 2:58 PM PST (22:58 UTC)
- In effect from
- Feb 18, 2018, 7:00 AM PST
- Expired
- Feb 19, 2018, 7:00 PM PST
- In force
- 36 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS75 KLKN 162258 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 258 PM PST Fri Feb 16 2018 NVZ033-035-040-041-171700- /O.NEW.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/ Southeastern Elko County-White Pine County- Northwestern Nye County-Northeastern Nye County- 258 PM PST Fri Feb 16 2018 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 7 AM to 10 PM PST Sunday. * WINDS...West to northwest 25 to 35 mph with gusts to near 60 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Gusty winds beginning mid-morning, increasing late morning and early afternoon, and subsiding after sunset. Strongest winds in the afternoon. * IMPACTS...Blowing dust will decrease visibility at times across northwest Nye county. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
11 follow-up statements
842 WWUS75 KLKN 171032 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 232 AM PST Sat Feb 17 2018 NVZ033-035-040-041-180445- /O.CON.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/ Southeastern Elko County-White Pine County- Northwestern Nye County-Northeastern Nye County- 232 AM PST Sat Feb 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will increase during the morning hours with the strongest winds in the afternoon through early evening, then slowly subsiding. * IMPACTS...Blowing dust will decrease visibility at times across northwest Nye county. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
789 WWUS75 KLKN 172233 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 PM PST Sat Feb 17 2018 NVZ033-035-040-041-181645- /O.CON.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/ Southeastern Elko County-White Pine County- Northwestern Nye County-Northeastern Nye County- 233 PM PST Sat Feb 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will increase Sunday morning with the strongest winds in the afternoon through early evening. Winds will gradually subside Sunday night. * IMPACTS...Blowing dust will decrease visibility at times across mainly in northern Nye county. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
933 WWUS75 KLKN 181013 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 213 AM PST Sun Feb 18 2018 NVZ033-035-040-041-190415- /O.CON.KLKN.WI.Y.0004.180218T1500Z-180219T0600Z/ Southeastern Elko County-White Pine County- Northwestern Nye County-Northeastern Nye County- 213 AM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will increase this morning with the strongest winds in the afternoon through early evening. Winds will gradually subside Sunday night. * IMPACTS...Blowing dust will decrease visibility at times across mainly northern Nye county. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
279 WWUS75 KLKN 182227 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 227 PM PST Sun Feb 18 2018 NVZ040-191200- /O.EXT.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/ Northwestern Nye County- 227 PM PST Sun Feb 18 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 60 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest winds this afternoon remaining above advisory levels through tonight. Winds will gradually subside early Monday morning. * IMPACTS...Blowing dust will decrease visibility at times primarily across central and eastern Nevada south of I-80. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-035-041-190600- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ Southeastern Elko County-White Pine County- Northeastern Nye County- 227 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest this afternoon through early evening. Winds will gradually subside tonight. * IMPACTS...Blowing dust will decrease visibility at times primarily across central and eastern Nevada south of I-80. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
417 WWUS75 KLKN 190015 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 415 PM PST Sun Feb 18 2018 NVZ035-190600- /O.NEW.KLKN.DU.Y.0001.180219T0015Z-180219T0300Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ White Pine County- 415 PM PST Sun Feb 18 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Elko has issued a Blowing Dust Advisory...which is in effect until 7 PM PST this evening. * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest this afternoon through early evening. Winds will gradually subside tonight. * IMPACTS...Blowing dust will decrease visibility to less than one mile at times primarily across western White Pine County. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A blowing dust advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NVZ037-039-190300- /O.NEW.KLKN.DU.Y.0001.180219T0015Z-180219T0300Z/ Southern Lander County and Southern Eureka County- South Central Elko County- 415 PM PST Sun Feb 18 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... The National Weather Service in Elko has issued a Blowing Dust Advisory...which is in effect until 7 PM PST this evening. * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest this afternoon through early evening. Winds will gradually subside tonight. * IMPACTS...Blowing dust will decrease visibility to less than one mile at times along U.S highway 50 in southern Lander and Eureka Counties. Blowing dust will only occur across southern south- central Elko County near Ruby Lake. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A blowing dust advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NVZ040-191200- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/ Northwestern Nye County- 415 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 60 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest winds this afternoon remaining above advisory levels through tonight. Winds will gradually subside early Monday morning. * IMPACTS...Blowing dust will decrease visibility at times primarily across central and eastern Nevada south of I-80. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-041-190600- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ Southeastern Elko County-Northeastern Nye County- 415 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest this afternoon through early evening. Winds will gradually subside tonight. * IMPACTS...Blowing dust will decrease visibility at times primarily across central and eastern Nevada south of I-80. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
651 WWUS75 KLKN 190311 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 711 PM PST Sun Feb 18 2018 NVZ035-190600- /O.EXP.KLKN.DU.Y.0001.000000T0000Z-180219T0300Z/ /O.NEW.KLKN.DU.Y.0002.180219T0311Z-180219T0400Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ White Pine County- 711 PM PST Sun Feb 18 2018 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... The National Weather Service in Elko has issued a Blowing Dust Advisory...which is in effect until 8 PM PST this evening. * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest through mid-evening. Winds will gradually subside tonight. * IMPACTS...Blowing dust will decrease visibility to less than one mile at times primarily across western White Pine County. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A blowing dust advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ037-039-190415- /O.EXP.KLKN.DU.Y.0001.000000T0000Z-180219T0300Z/ Southern Lander County and Southern Eureka County- South Central Elko County- 711 PM PST Sun Feb 18 2018 ...BLOWING DUST ADVISORY HAS EXPIRED... $$ NVZ040-191200- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/ Northwestern Nye County- 711 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 60 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest winds this afternoon remaining above advisory levels through tonight. Winds will gradually subside early Monday morning. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-041-190600- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ Southeastern Elko County-Northeastern Nye County- 711 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest through mid-evening. Winds will gradually subside tonight. * IMPACTS...Blowing dust will decrease visibility at times primarily across central and eastern Nevada south of I-80. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
712 WWUS75 KLKN 190403 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 803 PM PST Sun Feb 18 2018 NVZ035-190600- /O.EXP.KLKN.DU.Y.0002.000000T0000Z-180219T0400Z/ /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ White Pine County- 803 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...BLOWING DUST ADVISORY HAS EXPIRED... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest through mid-evening. Winds will gradually subside tonight. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-191200- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/ Northwestern Nye County- 803 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 60 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will remain above advisory levels through tonight. Winds will gradually subside early Monday morning. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-041-190600- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ Southeastern Elko County-Northeastern Nye County- 803 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest through mid-evening. Winds will gradually subside tonight. * IMPACTS...Blowing dust will decrease visibility at times primarily across central and eastern Nevada south of I-80. High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north-south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
754 WWUS75 KLKN 190527 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 927 PM PST Sun Feb 18 2018 NVZ033-035-190630- /O.CAN.KLKN.WI.Y.0004.000000T0000Z-180219T0600Z/ Southeastern Elko County-White Pine County- 927 PM PST Sun Feb 18 2018 ...WIND ADVISORY IS CANCELLED... $$ NVZ041-191200- /O.EXT.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/ Northeastern Nye County- 927 PM PST Sun Feb 18 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest early Monday morning. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ040-191200- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/ Northwestern Nye County- 927 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...West to northwest 25 to 35 mph with gusts to near 60 mph on higher terrain such as summits, passes, and ridge tops. * TIMING...Winds will be strongest early Monday morning. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
782 WWUS75 KLKN 191035 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 235 AM PST Mon Feb 19 2018 NVZ040-200300- /O.EXT.KLKN.WI.Y.0004.000000T0000Z-180220T0300Z/ Northwestern Nye County- 235 AM PST Mon Feb 19 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to near 55 mph on higher terrain such as summits, passes, and ridge tops. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ041-191200- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180219T1200Z/ Northeastern Nye County- 235 AM PST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...West to northwest 25 to 35 mph with gusts to near 50 mph on higher terrain such as summits, passes, and ridge tops. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving, especially along north- south routes. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
873 WWUS75 KLKN 192159 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 159 PM PST Mon Feb 19 2018 NVZ040-200300- /O.CON.KLKN.WI.Y.0004.000000T0000Z-180220T0300Z/ Northwestern Nye County- 159 PM PST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...Northwest 20 to 30 mph with gusts to near 45 mph on higher terrain such as summits, passes, and ridge tops. * IMPACTS...High profile vehicles will have difficulty maintaining lanes or straight driving. Unsecured property could blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
596 WWUS75 KLKN 200315 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 715 PM PST Mon Feb 19 2018 NVZ040-200415- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-180220T0300Z/ Northwestern Nye County- 715 PM PST Mon Feb 19 2018 ...WIND ADVISORY HAS EXPIRED... Winds have subsided across northwestern Nye county. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:45 AM PST, 12 hours 13 minutes earlier.
Area forecast discussion, Feb 16, 2:45 AM PST, 12 hours 13 minutes before
Area Forecast Discussion National Weather Service Elko NV 245 AM PST Fri Feb 16 2018 .SYNOPSIS...Dry weather will prevail through Saturday, then a strong cold front will move into the area late Saturday night and Sunday bringing snow and much colder temperatures. && .SHORT TERM...Today through Sunday. Dry northwest flow will prevail through Saturday with moderating temperatures. A strong cold front will then move into the region late Saturday night and Sunday bringing snow, gusty winds, and much colder temperatures. Snow accumulations mostly in the 1 to 3 inch range in the valleys, with the highest accumulations in northern Elko county, and 1/2 inch or less across most of northern Nye county. Very windy conditions on Sunday with west winds of 20 to 30 mph with gusts to 40 mph. .LONG TERM...Sunday night through next Thursday. Broad longwave trof digging into the western U.S. is slow to exit and doesn't look to be clear of our area until Tuesday. This will bring additional light to moderate snowfall to much of northern and central NV. This far out models continue to show timing and QPF discrepancies, but in general most all valley areas can expect an additional one to two inches of snow from 4PM Sunday through 4PM Monday. Highest snow amounts look to be over the mountains of Elko County where 4-6 additional inches of snow are expected. Snow showers will taper off Monday night, leaving a very cold polar airmass in its wake (the coldest air of the season). Just how quickly skies scatter out will be a significant factor in how cold the morning lows will be early on Tuesday, though by Wednesday morning widespread valley lows in the single digits are likely with some areas below zero. Temperatures are slow to moderate upward Wednesday and Thursday, with many areas staying below freezing still on Wednesday. The new snowfall will play a factor in this. Another system could move through on Thursday, but models are not in agreement at this time. Regardless, it looks much weaker than its predecessor, though would probably bring another shot of colder air with it. && .AVIATION...VFR conditions at all terminals over the next 24 hours. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 91/90/90
Hazardous weather outlook, Feb 15, 8:15 PM PST, 18 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 815 PM PST Thu Feb 15 2018 NVZ030-031-033>041-170415- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 815 PM PST Thu Feb 15 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Tonight and Friday. No significant weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday. Saturday night through Monday a strong cold front and potent upper level storm system will produce light to locally moderate valley snows, and moderate to locally heavy mountain snows early Sunday morning through Monday evening. A period of windy conditions Sunday afternoon and evening could also cause areas of blowing snow. Expect slippery road conditions across much of the region later this weekend and early next week. Coldest airmass since the first half of December will settle into the region early next week with subfreezing daytime readings and minimum temperatures that could drop near or below zero in many locations early Tuesday morning. Wednesday will be dry but frigid. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:48 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Lander, White Pine | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.